Scalar wave diffraction by a rigid cylindrical rod of finite length with impedance ends


BUYUKAKSOY A., Polat B.

ZEITSCHRIFT FUR ANGEWANDTE MATHEMATIK UND MECHANIK, vol.77, no.11, pp.839-848, 1997 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 77 Issue: 11
  • Publication Date: 1997
  • Doi Number: 10.1002/zamm.19970771107
  • Title of Journal : ZEITSCHRIFT FUR ANGEWANDTE MATHEMATIK UND MECHANIK
  • Page Numbers: pp.839-848

Abstract

A uniform asymptotic high frequency solution is presented for the problem of diffraction of plane harmonic sound waves by an acoustically rigid cylindrical rod of finite length with the ends characterized by the same surface impedance. This problem is described by a modified Wiener-Hopf equation of the third kind and then solved approximately. The solution involves two infinite sets of constants satisfying two infinite systems of linear algebraic equations. Numerical solutions of these systems are obtained for various values of the parameters of the problem and their effects on the diffraction phenomenon are shown graphically.